Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Suggest treatment for high fever when diagnosed with dengue

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 2111 Questions
Question
Hello Doctor

It all started on last Monday when my brother went down with high fever along with vomitings after two days on Wednesday he tested positive for dengue with platelet count of 95000, he got admitted to hospital. Iv fluids were given along with paracetamol doses. On 5th day platelets got down to 40000 level. On 6th day there was a fall in temperature. Temperature becomes normal and on next three days there is bit rise and fall of platelet counts. Today after 3 days after recovery from fever he has count of 47000. However since yesterday, his urine is brown in color and urine test reports show blood in urine ( reports attached). Bp is 60/110 today and doctors are saying that we can't find out the reason of bleeding however they said things will become normal in few days as platelet rises. Are we on right path. Please advice as we are worried. Why all these symptoms after temperature becomes normal
Thu, 19 Apr 2018 in Medicines and Side Effects
 
 
Answered by Dr. R.A. Singh 6 hours later
Brief Answer:
Bleeding is due to decrease in platelets.

Detailed Answer:
Hi,
Thanks for writing your query.
After reading your post, I would suggest that you should get the platelets monitored daily till it increases significantly and comes in normal range.
Bleeding in urine is due to fall in platelets. Also get his Complete Blood Count (CBC) done to monitor his Haemoglobin levels and to rule out any secondary infection.
Give him Vitamin C supplement and Methylcobalamine daily for relief. Also give Electral fluids. He should take proper rest and eat a healthy balanced diet.
Monitor his blood pressure and heart rate.
Further medical management can be planned according to the clinical evaluation done by your doctor and according to the reports of the above mentioned investigations.
I hope this is helpful to you. If you have any further query, I will be happy to help.
Regards. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor